The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

I'm a newbie here. Are these MAV symptoms? And my brief story

#21

Keep it up Erik!!! Its a tough drug to crack and you are doing great…

#22

Amazing to hear this Erik ! :slight_smile:

#23

I’m up to 50mg of Topirimate! As far as I can tell only good things have come about: reduced head pressure, reduced dizziness and better sleep. In addition, my muscle stiffness/pain is sooo much less and exercise is much more enjoyable, probably will stop PT sometime soon. I have a bit of a sweet taste in my mouth and there is some tingling now and then in my face and mouth, but its so mild I really don’t care.

I’ll stay at 50mg topirimate until my next Neuro appointment next month. Wondering if I can dial back the 360mg Verapamil to see if I feel less dopey and depressed. I swear my pulse is forever stuck at 50bpm, lol…

3 Likes
#24

Well done on the Topo ! Good luck Erik.

1 Like
#25

Oh, you and me both, Erik. I keep tapping the BP monitor in hope! Although mine does move when I exercise. Eventually. Helen

2 Likes
#26

Once mine was 47 and I’m not even on Pitz. I am on atenolol, though, so similar and I run about 50. Forgot to take it one day this week. My heart decided to beat on random and then just run in a panic for hours with a headache. I miss the days before MAV when I was attentive enough to remember to take my meds.

2 Likes
#27

It’s the betablockers (my Propranol, yr atenolol) and (Erik’s Verapamil) calcium channel blockers get to lower the pulse rate. Supposed to lower BP Too but I’d so lucky. Doesn’t do a thing for me. Perhaps the drugs need to read the Patient Info Sheet. Helen

1 Like
#28

Atenolol is my bp med. It does lower my bp. Been on it since college. High bp runs in my family.

#29

Amazing to read this Eric ! :slight_smile:

1 Like
#30

Well, about time to update my status. I was holding off for better news, but it didn’t get better… so let’s start with meds…

Verapamil - Nope. It was giving me kidney issues for some unknown reason. I stopped about a month ago. It’s nice to have my pulse back though…

Topirimate - Was at 50mg but then started having some serious insomnia problems after getting off verapamil. Have backed off to 25mg, but insomnia continues.

Amitriptyline - 10mg started to get better sleep. Going to 20mg soon hopefully to get more sleep.

I’m working with a new neuro-psychiastrist to help me with the meds. He doesn’t think a low dose topirimate would cause insomnia, so we’ll probably stay on 25mg for now and just up the dose on Amitriptyline. It’s more likely that I’ve been a marginal insomniac for quite some time and coming off Verapamil + life stress put me over the edge.

Last week I had three nights in a row of only 3 hours of sleep per night. Maybe some of you mothers out there may think that’s not so bad, but feels pretty awful to me. Hard to do much of anything, feel so nervous and tired but can’t seem to fall asleep sleep or stay asleep. I tried 50mg of CBD + melatonin + zquill and nothing happens at this point.

I’m optimistic that upping Amitriptyline will get my sleep back eventually, but it could be a while. The good news is that head pressure and dizziness is mild to almost gone when I get some sleep. I wonder if my MAV is all insomnia related at this point.

Its pretty weird being a real insomniac. I always thought insomniacs were simply not able to relax themselves or properly prepare themselves for sleep. But I am totally relaxed and nothing happens - it’s very unsettling and frustrating. Another interesting experience from yet another extremely uncomfortable but non-life-threatening condition…:weary:

5 Likes
#31

hey! wow, many changes. When I had horrible insomnia back in April doctors put me on 25 mg of seroquel for 7 days and then half for another couple of weeks and it worked great and sleep was back. Maybe ask your doctor if you could try it.

#32

Oh Erik so sorry to hear your having problems and there was me thinking no news was good news. And you were doing OK with the Verapamil too. Insomnia’s a real pain. I hate being awake in the night. I must admit I think the psychological impact of MAV plays a huge part too. I’ve noticed recently I’ve been so much improved my usually good sleep has been even better and totally without those vivid dreams for weeks now. Last few days more stress in my normally quiet life and I waking up from deep sleep with anxiety, butterflies in the stomach wearing hobnail boots it seems, so I think it’s coming from our current mood if it’s not a drug’s side effect. Hope Ami sorts it for you soon. Helen

#33

I’m so sorry to hear that you’ve had frustrations and difficulties. With luck the adjustments will bring some relief; at least you are being proactive about making some changes. This condition does not follow logic or any straight lines, it seems: I felt quite well Monday, medium yesterday, and awful today, yet have done absolutely nothing different.

I agree about insomnia; it’s so unsettling when you’re typically a good sleeper. I would not be able to function on 3 hours of sleep for a single day. Wishing you better rest and better days ahead.

1 Like
#34

Interesting, I have a follow up in two weeks, I’ll ask him about seroquel. Thanks Laura!

#35

Yeah, I’ve started working more too so I’m sure that plays into it. Happened to sleep well last night, but that’s how it goes. Two bad nights of sleep, one decent night… etc. My system is desperately trying to find homeostasis.

1 Like
#36

you will get there! i’ve read melatonin is actually not super good for sleep, I cant explain you why, but it never worked for me. Seroquel was an emergency intervention. After that, magnesium and cbd help, although I sleep by myself pretty well now. Hang in there!